2013, 33(9): 4003-4015. doi: 10.3934/dcds.2013.33.4003

Bernoullicity of equilibrium measures on countable Markov shifts

1. 

Courant Institute of Mathematical Sciences, New York University, 251 Mercer st. New York, NY, 10012-1185, United States

Received  July 2012 Revised  January 2013 Published  March 2013

We study equilibrium behavior for two-sided topological Markov shifts with a countable number of states. We assume the associated potential is Walters with finite first variation and that the shift is topologically transitive. We show the resulting equilibrium measure is Bernoulli up to a period.
Citation: Yair Daon. Bernoullicity of equilibrium measures on countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4003-4015. doi: 10.3934/dcds.2013.33.4003
References:
[1]

R. L. Adler, P. Shields and M. Smorodinsky, Irreducible Markov shifts,, Ann. Math. Statist., 43 (1972), 1027.

[2]

H. Berbee, Chains with infinite connections: Uniqueness and Markov representation,, Probab. Theory Related Fields, 76 (1987), 243. doi: 10.1007/BF00319986.

[3]

T. Bousch, La condition de Walters,, Ann. Sci. École Norm. Sup. (4), 34 (2001), 287. doi: 10.1016/S0012-9593(00)01062-4.

[4]

R. Bowen, "Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms,", Second revised edition, 470 (2008).

[5]

R. Bowen, Bernoulli equilibrium states for Axiom A diffeomorphisms,, Math. Systems Theory, 8 (): 289.

[6]

J. Buzzi and O. Sarig, Uniqueness of equilibrium measures for countable Markov shifts and multidimensional piecewise expanding maps,, Ergodic Theory Dynam. Systems, 23 (2003), 1383. doi: 10.1017/S0143385703000087.

[7]

Z. Coelho and A. N. Quas, Criteria for $\overline d$-continuity,, Trans. Amer. Math. Soc., 350 (1998), 3257. doi: 10.1090/S0002-9947-98-01923-0.

[8]

N. A. Friedman and D. S. Ornstein, On isomorphism of weak Bernoulli transformations,, Advances in Math., 5 (1970), 365.

[9]

B. P. Kitchens, "Symbolic Dynamics. One-Sided, Two-Sided and Countable State Markov Shifts,", Universitext, (1998). doi: 10.1007/978-3-642-58822-8.

[10]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics,, Astérisque, (1990), 187.

[11]

M. Ratner, Anosov flows with Gibbs measures are also Bernoullian,, Israel J. Math., 17 (1974), 380.

[12]

V. A. Rohlin, Exact endomorphism of a Lebesgue space,, Magyar Tud. Akad. Mat. Fiz. Oszt. Közl., 14 (1964), 443.

[13]

D. Ruelle, Statistical mechanics on a compact set with Z action satisfying expansiveness and specification,, Trans. AMS, 187 (1973), 237.

[14]

D. Ruelle, Statistical mechanics of a one-dimensional lattice gas,, Comm. Math. Phys., 9 (1968), 267.

[15]

O. Sarig, Lecture notes on thermodynamic formalism for topological markov shifts,, Notes from a class in PSU, (2009).

[16]

O. Sarig, Thermodynamic formalism for countable Markov shifts,, Ergodic Theory Dynam. Systems, 19 (1999), 1565. doi: 10.1017/S0143385799146820.

[17]

O. Sarig, Thermodynamic formalism for null recurrent potentials,, Israel J. Math., 121 (2001), 285. doi: 10.1007/BF02802508.

[18]

O. Sarig, Bernoulli equilibrium states for surface diffeomorphisms,, J. Mod. Dyn., 5 (2011), 593.

[19]

J. G. Sinaĭ, Gibbs measures in ergodic theory,, Uspehi Mat. Nauk, 27 (1972), 21.

[20]

P. Walters, Invariant measures and equilibrium states for some mappings which expand distances,, Trans. Amer. Math. Soc., 236 (1978), 121.

[21]

P. Walters, Erratum: "A necessary and sufficient condition for a two-sided continuous function to be cohomologous to a one-sided continuous function'',, Dyn. Syst., 18 (2003), 271. doi: 10.1080/1468936031000095672.

[22]

P. Walters, Regularity conditions and Bernoulli properties of equilibrium states and $g$-measures,, J. London Math. Soc. (2), 71 (2005), 379. doi: 10.1112/S0024610704006076.

[23]

P. Walters, A natural space of functions for the Ruelle operator theorem,, Ergodic Theory Dynam. Systems, 27 (2007), 1323. doi: 10.1017/S0143385707000028.

show all references

References:
[1]

R. L. Adler, P. Shields and M. Smorodinsky, Irreducible Markov shifts,, Ann. Math. Statist., 43 (1972), 1027.

[2]

H. Berbee, Chains with infinite connections: Uniqueness and Markov representation,, Probab. Theory Related Fields, 76 (1987), 243. doi: 10.1007/BF00319986.

[3]

T. Bousch, La condition de Walters,, Ann. Sci. École Norm. Sup. (4), 34 (2001), 287. doi: 10.1016/S0012-9593(00)01062-4.

[4]

R. Bowen, "Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms,", Second revised edition, 470 (2008).

[5]

R. Bowen, Bernoulli equilibrium states for Axiom A diffeomorphisms,, Math. Systems Theory, 8 (): 289.

[6]

J. Buzzi and O. Sarig, Uniqueness of equilibrium measures for countable Markov shifts and multidimensional piecewise expanding maps,, Ergodic Theory Dynam. Systems, 23 (2003), 1383. doi: 10.1017/S0143385703000087.

[7]

Z. Coelho and A. N. Quas, Criteria for $\overline d$-continuity,, Trans. Amer. Math. Soc., 350 (1998), 3257. doi: 10.1090/S0002-9947-98-01923-0.

[8]

N. A. Friedman and D. S. Ornstein, On isomorphism of weak Bernoulli transformations,, Advances in Math., 5 (1970), 365.

[9]

B. P. Kitchens, "Symbolic Dynamics. One-Sided, Two-Sided and Countable State Markov Shifts,", Universitext, (1998). doi: 10.1007/978-3-642-58822-8.

[10]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics,, Astérisque, (1990), 187.

[11]

M. Ratner, Anosov flows with Gibbs measures are also Bernoullian,, Israel J. Math., 17 (1974), 380.

[12]

V. A. Rohlin, Exact endomorphism of a Lebesgue space,, Magyar Tud. Akad. Mat. Fiz. Oszt. Közl., 14 (1964), 443.

[13]

D. Ruelle, Statistical mechanics on a compact set with Z action satisfying expansiveness and specification,, Trans. AMS, 187 (1973), 237.

[14]

D. Ruelle, Statistical mechanics of a one-dimensional lattice gas,, Comm. Math. Phys., 9 (1968), 267.

[15]

O. Sarig, Lecture notes on thermodynamic formalism for topological markov shifts,, Notes from a class in PSU, (2009).

[16]

O. Sarig, Thermodynamic formalism for countable Markov shifts,, Ergodic Theory Dynam. Systems, 19 (1999), 1565. doi: 10.1017/S0143385799146820.

[17]

O. Sarig, Thermodynamic formalism for null recurrent potentials,, Israel J. Math., 121 (2001), 285. doi: 10.1007/BF02802508.

[18]

O. Sarig, Bernoulli equilibrium states for surface diffeomorphisms,, J. Mod. Dyn., 5 (2011), 593.

[19]

J. G. Sinaĭ, Gibbs measures in ergodic theory,, Uspehi Mat. Nauk, 27 (1972), 21.

[20]

P. Walters, Invariant measures and equilibrium states for some mappings which expand distances,, Trans. Amer. Math. Soc., 236 (1978), 121.

[21]

P. Walters, Erratum: "A necessary and sufficient condition for a two-sided continuous function to be cohomologous to a one-sided continuous function'',, Dyn. Syst., 18 (2003), 271. doi: 10.1080/1468936031000095672.

[22]

P. Walters, Regularity conditions and Bernoulli properties of equilibrium states and $g$-measures,, J. London Math. Soc. (2), 71 (2005), 379. doi: 10.1112/S0024610704006076.

[23]

P. Walters, A natural space of functions for the Ruelle operator theorem,, Ergodic Theory Dynam. Systems, 27 (2007), 1323. doi: 10.1017/S0143385707000028.

[1]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Thermodynamic formalism for random countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 131-164. doi: 10.3934/dcds.2008.22.131

[2]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Corrigendum to: Thermodynamic formalism for random countable Markov shifts. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 593-594. doi: 10.3934/dcds.2015.35.593

[3]

Brian Marcus and Selim Tuncel. Powers of positive polynomials and codings of Markov chains onto Bernoulli shifts. Electronic Research Announcements, 1999, 5: 91-101.

[4]

Yakov Pesin. On the work of Sarig on countable Markov chains and thermodynamic formalism. Journal of Modern Dynamics, 2014, 8 (1) : 1-14. doi: 10.3934/jmd.2014.8.1

[5]

Michael Jakobson, Lucia D. Simonelli. Countable Markov partitions suitable for thermodynamic formalism. Journal of Modern Dynamics, 2018, 13: 199-219. doi: 10.3934/jmd.2018018

[6]

Omri M. Sarig. Bernoulli equilibrium states for surface diffeomorphisms. Journal of Modern Dynamics, 2011, 5 (3) : 593-608. doi: 10.3934/jmd.2011.5.593

[7]

Kengo Matsumoto. On the Markov-Dyck shifts of vertex type. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 403-422. doi: 10.3934/dcds.2016.36.403

[8]

Mark F. Demers, Christopher J. Ianzano, Philip Mayer, Peter Morfe, Elizabeth C. Yoo. Limiting distributions for countable state topological Markov chains with holes. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 105-130. doi: 10.3934/dcds.2017005

[9]

Wael Bahsoun, Paweł Góra. SRB measures for certain Markov processes. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 17-37. doi: 10.3934/dcds.2011.30.17

[10]

Jean-Pierre Conze, Y. Guivarc'h. Ergodicity of group actions and spectral gap, applications to random walks and Markov shifts. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4239-4269. doi: 10.3934/dcds.2013.33.4239

[11]

Wolfgang Krieger, Kengo Matsumoto. Markov-Dyck shifts, neutral periodic points and topological conjugacy. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 1-18. doi: 10.3934/dcds.2019001

[12]

Yakov Pesin, Samuel Senti. Equilibrium measures for maps with inducing schemes. Journal of Modern Dynamics, 2008, 2 (3) : 397-430. doi: 10.3934/jmd.2008.2.397

[13]

Barry Simon. Equilibrium measures and capacities in spectral theory. Inverse Problems & Imaging, 2007, 1 (4) : 713-772. doi: 10.3934/ipi.2007.1.713

[14]

Rostyslav Kravchenko. The action of finite-state tree automorphisms on Bernoulli measures. Journal of Modern Dynamics, 2010, 4 (3) : 443-451. doi: 10.3934/jmd.2010.4.443

[15]

Eugen Mihailescu. Equilibrium measures, prehistories distributions and fractal dimensions for endomorphisms. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2485-2502. doi: 10.3934/dcds.2012.32.2485

[16]

Ivan Werner. Equilibrium states and invariant measures for random dynamical systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1285-1326. doi: 10.3934/dcds.2015.35.1285

[17]

Luis Barreira. Nonadditive thermodynamic formalism: Equilibrium and Gibbs measures. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 279-305. doi: 10.3934/dcds.2006.16.279

[18]

Marc Kesseböhmer, Sabrina Kombrink. A complex Ruelle-Perron-Frobenius theorem for infinite Markov shifts with applications to renewal theory. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : 335-352. doi: 10.3934/dcdss.2017016

[19]

Kengo Matsumoto. K-groups of the full group actions on one-sided topological Markov shifts. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3753-3765. doi: 10.3934/dcds.2013.33.3753

[20]

Gopinath Panda, Veena Goswami, Abhijit Datta Banik, Dibyajyoti Guha. Equilibrium balking strategies in renewal input queue with Bernoulli-schedule controlled vacation and vacation interruption. Journal of Industrial & Management Optimization, 2016, 12 (3) : 851-878. doi: 10.3934/jimo.2016.12.851

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (17)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]